Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 160, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 14, 2017, 6:39 PM CDT for Fulton County, Peoria County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- Oct 14, 2017, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 7:03 PM CDT | TSTM WND GST 70 | Fiatt, IL | ESTIMATED 70 MPH THUNDERSTORM WIND GUST NEAR ROUTE 97 AND ROUTE 9 JUNCTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 5:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
402
WUUS53 KILX 142339
SVRILX
ILC057-143-150030-
/O.NEW.KILX.SV.W.0160.171014T2339Z-171015T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
639 PM CDT SAT OCT 14 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
Southwestern Peoria County in central Illinois...
* Until 730 PM CDT
* At 639 PM CDT, a severe thunderstorm was located near New
Philadelphia, or 13 miles east of Macomb, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Hanna City, Trivoli, Avon, St.
David, Fairview, London Mills, Dunfermline, Bernadotte, Smithfield,
Bryant, Norris, Banner, Marietta, Ellisville, Smithville and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central and
west central Illinois.
LAT...LON 4068 9045 4071 9044 4070 8974 4042 8996
4039 9045
TIME...MOT...LOC 2339Z 255DEG 47KT 4051 9042
HAIL...1.00IN
WIND...60MPH
$$
073 follow-up statements
096
WWUS53 KILX 142349
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
649 PM CDT SAT OCT 14 2017
ILC057-143-150030-
/O.CON.KILX.SV.W.0160.000000T0000Z-171015T0030Z/
Fulton-Peoria-
649 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR FULTON AND SOUTHWESTERN PEORIA COUNTIES...
At 649 PM CDT, a severe thunderstorm was located near Cuba, or 11
miles west of Canton, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Hanna City, Trivoli, St. David,
Fairview, London Mills, Dunfermline, Bernadotte, Smithfield, Bryant,
Norris, Banner, Marietta, Ellisville, Smithville, Fiatt and Little
America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central and
west central Illinois.
LAT...LON 4062 9041 4071 9035 4070 8974 4042 8996
4039 9045
TIME...MOT...LOC 2349Z 255DEG 47KT 4054 9025
HAIL...1.00IN
WIND...60MPH
$$
07169
WWUS53 KILX 150005
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
705 PM CDT SAT OCT 14 2017
ILC057-143-150030-
/O.CON.KILX.SV.W.0160.000000T0000Z-171015T0030Z/
Fulton-Peoria-
705 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL FULTON AND SOUTHWESTERN PEORIA COUNTIES...
At 705 PM CDT, a severe thunderstorm was located near Canton, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Hanna City, Trivoli, St. David,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner,
Smithville, Fiatt and Little America.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 100 AM CDT for central and
west central Illinois.
LAT...LON 4056 9020 4070 9010 4070 8974 4042 8996
4039 9043
TIME...MOT...LOC 0005Z 256DEG 45KT 4058 8999
HAIL...1.00IN
WIND...60MPH
$$
07952
WWUS53 KILX 150022
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
722 PM CDT SAT OCT 14 2017
ILC057-143-150032-
/O.EXP.KILX.SV.W.0160.000000T0000Z-171015T0030Z/
Fulton-Peoria-
722 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND
SOUTHWESTERN PEORIA COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with this thunderstorm.
A tornado watch remains in effect until 100 AM CDT for central and
west central Illinois.
LAT...LON 4056 9020 4070 9010 4070 8974 4042 8996
4039 9043
TIME...MOT...LOC 0022Z 255DEG 47KT 4064 8971
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:13 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 14, 3:13 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 313 PM CDT Sat Oct 14 2017 .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Oct 14 2017 An outflow boundary from convection over northern IL has slipped toward toward a Bloomington to Rushville line at mid afternoon. Showers and thunderstorms were north of a Quincy to Bloomington line and tracking ene. Partly to mostly sunny skies over central and southern CWA has warmed temperatures into the mid 80s with Lincoln setting a record high of 86F and Springfield up to 87F, just a degree shy of the record high. Moist dewpoints in the mid to upper 60s across CWA. Precipitable water values ranged from 1.5-1.9 inches, highest over northern CWA, which is at the 99 percentile for mid October. This is supporting the heavy rains of 1-3 inches over northern IL. SPC day1 outlook has slight risk of severe storms along and north of I-72 late this afternoon and into this evening, while enhanced risk of severe over the IL river valley where 30% risk of damaging winds and 5% risk of tornadoes. A 1008 mb surface low pressure over central IA and a 1007 mb low pressure over sw KS will eject ne and pull the cold front se over central IL overnight, and thru southeast IL by mid Sunday morning. Lows tonight to range from around 50F nw of the IL river, to 60-65F along the Wabash river. Windy on Sunday with WNW winds 15-25 mph and gusts 25-35 mph ushering in much cooler air. Highs Sunday range from mid 50s from Peoria and Bloomington north to the mid 60s by the Wabash river. Clouds to decrease from west to east during Sunday afternoon. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Oct 14 2017 The coldest night of the season expected Sunday night as skies clear and winds lighten up with 1030 mb high pressure settling into OK by dawn Monday and ridging into central IL. Lows in the upper 30s and lower 40s. A few patches of frost possible late Sunday night and early Monday morning in low lying areas north of I-70. An upper level trof over IL on Monday along with surface ridge to keep it cool with highs Monday in the lower 60s. Another seasonably cool night Monday night with lows mostly in the lower 40s. A nice stretch of fall weather expected Tuesday through Saturday as upper level trof pulls away from IL as surface ridge shifts into the southeast states and getting a return southerly flow. Strong upper level ridge builds over the eastern US later in the week to keep it dry and bring in warmer weather. Highs Tue in the upper 60s, then in the lower 70s Wed and in the 70s Thu-Sat. An approaching cold front from the nw could bring next chance of convection next Saturday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1259 PM CDT Sat Oct 14 2017 Scattered showers and thunderstorms will affect PIA and BMI this afternoon with MVFR conditions possible with thunderstorms especially at PIA. This convection close to a warm front just south of I-80 in northern IL and ties to a 1008 mb in se CO. I-72 airports will see broken VFR ceilings around 5k ft at times this afternoon while convection drops southward toward them during this evening. Added LLWS to TAFs from 02Z-10Z with 2k ft sw winds of 45-55 kts while surface SSW winds of 10-15 kts and gusts of 18-24 kts. Cold front passes through overnight with SSW winds switching WNW and increase to 15-20 kts with gusts of 25-30 kts by Sunday morning. MVFR ceilings also expected behind the cold front later tonight into Sunday morning as showers end between 11-13Z. && .CLIMATE... Issued at 310 PM CDT Sat Oct 14 2017 Springfield's low of 67F at 8 am this morning matches the record warm low of 67F set on Oct 14, 1899. If temperature stays at or above 67F through 1 am cdt tonight, it will tie a new record warm low for Oct 14th. Lincoln rose to 86F at 2 pm and broke the record high of 85F set in 1908. Springfield rose to 88F at 212 pm and tied the record high set back in 1897. Here are the Record Highs for Today Oct 14th... Lincoln....... 86 in 2017 Havana........ 86 in 1989 Rantoul....... 86 in 1989 Galesburg..... 87 in 1947 Springfield... 88 in 1897 & 2017 Peoria........ 89 in 1897 Bloomington... 89 in 1899 Danville...... 89 in 1897 Rushville..... 89 in 1947 Effingham..... 90 in 1899 Minonk........ 90 in 1897 Champaign..... 91 in 1899 Sullivan...... 91 in 1899 Robinson...... 91 in 1899 Charleston.... 92 in 1899 Jacksonville.. 93 in 1897 Tuscola....... 93 in 1899 Decatur....... 94 in 1899 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07 CLIMATE...07
Hazardous weather outlook, Oct 14, 3:06 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Sat Oct 14 2017 ILZ027>031-036>038-040-041-151100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move through the area this evening as a frontal system approaches the area, and continue into tonight. There is an enhanced risk that some of these storms could be severe, with damaging winds, hail, and an isolated tornado possible. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 5 pm. ILZ042>045-047>051-053-151100- Cass-Champaign-De Witt-Logan-Macon-Menard-Morgan-Piatt-Sangamon- Scott- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will move into the area this evening as a frontal system approaches the area, and continue through tonight. There is a slight risk that some of these storms could be severe, with damaging winds, hail, and an isolated tornado possible. Locally heavy rainfall will also be possible. The best chances for hazardous weather will be after 6 pm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight after 7 pm. ILZ046-052-054>057-061>063-066-067-071-151100- Christian-Clark-Clay-Coles-Cumberland-Douglas-Edgar-Effingham- Jasper-Moultrie-Shelby-Vermilion- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will move into the area this evening as a frontal system approaches the area, and continue through tonight. Some of these storms could be strong, with gusty winds and small hail. The strongest storms will likely be after 8 pm. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Some lingering thunderstorms will be possible Sunday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ068-072-073-151100- Crawford-Lawrence-Richland- 306 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms are possible late tonight as a cold front moves through the area. These storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Some lingering thunderstorms will be possible Sunday morning. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Local storm report, Oct 14, 4:03 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
403 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN GALESBURG 40.95N 90.38W
10/14/2017 M1.60 INCH KNOX IL TRAINED SPOTTER
STORM TOTAL SO FAR
&&
EJLLocal storm report, Oct 14, 4:18 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN GALESBURG 40.95N 90.38W
10/14/2017 E1.50 INCH KNOX IL PUBLIC
STORM TOTAL SO FAR
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 45 min |
| Oct 14, 6:28 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 47 min |
| Oct 14, 6:33 PM CDT | Tornado Warning | ILX | Schuyler | 27 min |
| Oct 14, 6:56 PM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.